Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 26, 2017, 7:49 AM EST for Lewis County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2017, 7:49 AM EST (12:49 UTC)
- Expired
- Dec 26, 2017, 10:45 AM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443
WWUS81 KBUF 261249
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
749 AM EST TUE DEC 26 2017
NYZ006>008-261545-
Jefferson-Oswego-Lewis-
749 AM EST TUE DEC 26 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 746 AM EST, A band of lake effect snow producing snow fall rates
of 2 to 4 inches per hour extended across southern Jefferson,
central Lewis, and northern Oswego counties, including the Tug Hill
Plateau. Blowing and drifting snow is also occurring within this
band, which will slowly wobble across the area through sunrise.
Locations impacted include...
Sandy Creek, Pulaski, Mannsville, Lorraine, North Osceola,
Highmarket, Lowville, Greig, and Lyons Falls.
This includes Interstate 81 between exits 36 and 40.
Driving within this snow band will be extremely difficult to
impossible with deep snow cover on roads and visibilities down to
near zero at times. If you must travel across this area, slow down
and allow plenty of extra time to reach your destination.
LAT...LON 4350 7537 4350 7599 4354 7643 4356 7643
4357 7636 4356 7631 4358 7626 4369 7626
4379 7631 4388 7514 4361 7511
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 26, 6:16 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 26, 6:16 AM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
616 AM EST Tue Dec 26 2017
.SYNOPSIS...
Significant lake effect snows will continue east of the lakes
into Wednesday...otherwise conditions will just be largely dry
with gradually diminishing winds. Bitterly cold temperatures
will also persist through the rest of the week as arctic air
remains entrenched across our region.
&&
.NEAR TERM /THROUGH TONIGHT/...
A westerly to west-northwesterly flow of arctic air will continue
across our region during this period...which will maintain moderate
to heavy lake snows downwind of the lakes. Aside from the lake snows...
this period will be largely dry and bitterly cold with one more round
of brisk winds today finally giving way to lowering wind speeds tonight.
With respect to temperatures...highs today will struggle to reach much
above the mid to upper teens...then will settle to the zero to 5 above
range south of Lake Ontario tonight...while lows across the North
Country will dip into the zero to ten below range. Coupled with the
expected winds...this will largely result in wind chills of zero to
10 below being fairly commonplace through the period...with portions
of the North Country seeing wind chill readings dip into the negative
teens tonight.
Digging more closely into the details on the lake snows...off Lake
Erie the activity has largely slipped southward into the Southern
Tier and weakened substantially since last evening...thanks to both
the shortening fetch across the lake and especially a lowering
of the capping inversion to around 7 kft. Through this period...
a general west to west-northwesterly flow will keep the Lake Erie
lake snows aligned across the Southern Tier and extreme far southern
Erie and Wyoming counties...with the activity becoming increasingly
tied to the Chautauqua Ridge over time as the steering winds slowly
veer and support more in the way of orographic enhancement. While
the aforementioned cap of around 7 kft will help to keep this activity
on a more moderate level compared to what was seen yesterday afternoon
and evening...additional significant accumulations of over a foot
will still be likely in those areas of the Southern Tier where the
snows are most persistent through tonight...leading to eventual
storm totals of 3 to 4 feet in the hardest hit areas.
Meanwhile off our other lake...a general westerly flow across the
full fetch of the lake will keep a more intense band of lake snows
pretty much aimed at the Tug Hill Region right through today and
into early this evening...with only some modest wobbling back and
forth at times. With the band oriented along the long axis of the
lake and orographic effects also coming into play in an cold/moist
environment featuring a capping inversion of around 10 kft...the
Lake Ontario lake snows should continue to pummel the Tug Hill
Region today...where additional daytime accumulations could well
exceed 2 feet in the most persistent/heaviest lake snows.
After some additional accumulations across the Tug Hill region
this evening...the Lake Ontario lake snows will then gradually
settle southward and slowly weaken tonight as the low level flow
veers to more west-northwesterly...then northwesterly late. This
will result in the weakening band first sagging back across Oswego
and Northern Cayuga counties...then sagging across the most of the
south shore of Lake Ontario late tonight and early Wednesday...
before giving way to weaker and more multibanded lake snows that
will affect areas southeast of the lake on Wednesday (more details
on which follow below). Given the somewhat later timing of the
southward shift of the band seen in the 00z guidance and continued
uncertainty regarding potential accumulations across Wayne county
overnight into Wednesday...for now we have elected to maintain
the existing Winter Storm Watch for that county...while trimming
back the start time a bit from continuity.
With respect to total accumulations from the Lake Ontario lake
snows...those portions of the Tug Hill and adjoining areas seeing
the heaviest/most persistent snows could see storm totals of as
high as 4 to 6 feet by the time all is said and done.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Temperatures will remain WELL below normal during this period...as
the mercury will average at LEAST 15 to 20 degrees F under late
December normals. The bitter cold will be supported by a deep
hemispheric scale longwave trough anchored over the heart of the
continent. Meanwhile...a low amplitude shortwave ridge moving though
the base of the aforementioned behemoth trough will bring an end to
the long lived lake snow event east of both lakes. By the time the
lake snows end later Thursday/Thursday evening...some areas will
have received in excess of 5 FEET of snow.
As we open this period on Wednesday...arctic high pressure centered
over the Upper Mississippi Valley will be in the process of drifting
east to the Upper Great Lakes. Meanwhile...a sub-arctic airmass in
place over the entirety of the Great Lakes will continue to promote
thermal troughing that will extend from Lake Ontario...back across
Lake Huron to Superior. The troughing will aid in the low level
convergence found under an axis of deeper moisture supplied by a
multi-lake connection. While this exact scenario has been supporting
snowfall rates in excess of 3 inches an hour in the vicinity of the
Tug Hill...the approaching sfc high will start to lower the cap over
the region while the steering flow will veer from 280 to around 300
degrees. This will push the lake snows off Lake Ontario to the
counties bordering its southern shore while weakening the intensity
of the lake driven convection to include snowfall rates that should
not average more than an inch per hour. Off Lake Erie...a similar
thermal and wind profile can be expected. While this should not
dramatically affect the areal coverage of the lake effect snows...
it should contribute the snows become more multi-band in nature with
rates that will average a half to one inch an hour near the
Chautauqua Ridge. The winds will be weaker than the previous couple
days...so it is probably worth noting that the problematic
accumulating lake snows will not extend as far inland (ie. Allegany
and Wyoming Co's). Areas outside of these lake bands will experience
partly sunny skies...with bright blue azure skies anticipated for
sites north of the Tug. Temperatures will struggle to reach the
double digits in most areas...with readings remaining below 10F for
the North Country.
A low amplitude shortwave ridge will cross the Upper Great Lakes
Wednesday night...while the corresponding arctic surface high will
move to our forecast area. The associated subsidence cap will lower
and strengthen over our region in the process...further weakening
the lake snows that will now be found south/southeast of both lakes.
Multiple bands of light lake effect snow showers will be found south
of Lake Ontario...with a 320-330 flow limiting the Lake Erie
activity to mainly just Chautauqua county. The main problem
Wednesday night though may be the temperatures.
Given the proximity of the surface high Wednesday night...winds will
become light and with a widespread snow cover within a sub arctic
airmass...the stage will be set for a very cold night. Temperatures
will drop to within a few degrees of zero over the wrn counties
while readings will plummet to -15 to -20 north and east of the Tug
Hill. This will also present the threat for dangerously low wind
chill values. Preliminary apparent temp forecast shows that wind
chill advisories may be needed at some point from Oswego County
northward. Since this is only Tuesday...will introduce this risk
into the HWO product and allow subsequent shifts to acquire greater
confidence before issuing any wind chill related headlines.
On Thursday...the axis of the shortwave ridge and its associated
surface high will cross our forecast area. This will all but end the
lake snows south-southeast of both lakes...particularly off Lake
Erie where winds will become offshore within a highly sheared
environment and a cap under 5 k ft. One interesting note...the light
flow and presence of the sub-arctic airmass should lend to a very
favorable conditions for meso-lows to form on Lake Ontario. Be sure
to watch visible imagery for these often threatening looking...but
usually innocuous features spinning over the lakes. The same can be
said for Lake Michigan a day earlier and could offer a preview of
what could be found over the Lower Great Lakes.
For Thursday night and Friday...while a fairly robust shortwave will
dig southeast from the Upper Great Lakes...there is relatively low
confidence on its impact for weather across our region. The medium
range guidance packages differ on how fast to bring in some light
snow showers with this feature...so have taken a blend to add a low
chc of snow showers over the western counties. Otherwise...it will
remain quite cold with temperatures Thursday repeating their trend
from the previous night. Mins will range from near zero in the
west...to the minus teens east of Lake Ontario.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Persistent longwave troughing will remain firmly entrenched across
the region through the long term period, keeping below normal
temperatures in place through the weekend and into early next week.
Highs will only be in the teens in most areas, with temperatures
struggling to climb out of the single digits in the North Country.
Overnight lows will be in the single digits south of Lake Ontario.
With better radiational cooling in place, lows will range from zero
to fifteen below across the North Country.
Unlike previous guidance packages...the medium rage guidance package
are not in good agreement. The most glaring discrepancy is in the
handling of a strong shortwave that is forecast by some packages to
dive across the Great Lakes on Saturday. Should this occur...a
clipper type storm system could spread a general snow over our
region to start the weekend. Energy from this system is then
forecast to feed into explosive cyclogenesis off the East Coast...
which would support the return of lake snows back across our region.
Will maintain continuity...which resembles the above described
scenario.
&&
.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
Through the TAF period...areas of lake effect snow and LIFR/IFR
conditions will continue east of the lakes...with these most
impacting the KJHW terminal. KART may also see some periodic
reductions to IFR/MVFR in blowing snow at times...with some
MVFR ceilings also becoming likely today as the Lake Ontario
lake snows shift a little bit further northward - though these
will likely remain a bit to the south of the terminal itself.
Otherwise...conditions will be largely dry and VFR through
tonight with gradually diminishing winds.
Outlook...
Wednesday...Areas of lake effect snow and IFR east and
southeast of the lakes...otherwise MVFR to VFR.
Thursday...A chance of snow showers/MVFR downwind of the lakes...
otherwise mainly VFR.
Friday and Saturday...VFR/MVFR conditions with a chance of snow.
&&
.MARINE...
Gradually weakening westerly to northwesterly winds will remain
in place through midweek. With winds having largely dropped below
Gale Force as of this writing...have dropped all Gale Warnings
in favor of Small Craft Advisories...which are in effect as
outlined below.
&&
.EQUIPMENT...
The KTYX WSR-88D radar at Montague, NY has suffered a motor
failure and will be out of service through 26 December 2017.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 6 PM EST Wednesday for
NYZ005>008-012-019>021-085.
Winter Storm Watch from this evening through Wednesday morning
for NYZ004.
MARINE...Small Craft Advisory until 7 PM EST Wednesday for LEZ040-041.
Small Craft Advisory until 7 PM EST this evening for
LEZ020.
Small Craft Advisory until 10 AM EST Wednesday for
LOZ042>044.
Small Craft Advisory until 4 AM EST Wednesday for LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
EQUIPMENT...WOODHazardous weather outlook, Dec 26, 6:20 AM EST, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 620 AM EST Tue Dec 26 2017 NYZ001>003-010-011-013-014-271200- Niagara-Orleans-Monroe-Northern Erie-Genesee-Livingston-Ontario- 620 AM EST Tue Dec 26 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019>021-085-271200- Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 620 AM EST Tue Dec 26 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-271200- Wayne- 620 AM EST Tue Dec 26 2017 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-271200- Northern Cayuga- 620 AM EST Tue Dec 26 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-271200- Oswego- 620 AM EST Tue Dec 26 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. The combination of very low temperatures and a modest wind Wednesday night will produce dangerously low wind chill values of 15 to 20 below zero. As confidence in this forecast increases...wind chill headlines may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-271200- Jefferson-Lewis- 620 AM EST Tue Dec 26 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. The combination of very low temperatures and a modest wind Wednesday night will produce dangerously low wind chill values of 25 to 30 below zero. As confidence in this forecast increases...wind chill headlines may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-271200- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 620 AM EST Tue Dec 26 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR/RSH
In the hours before
Special weather statement, Dec 26, 5:34 AM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
534 AM EST TUE DEC 26 2017
NYZ006>008-261230-
Jefferson-Oswego-Lewis-
534 AM EST TUE DEC 26 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN JEFFERSON...
LEWIS AND NORTHERN OSWEGO COUNTIES...
At 529 AM EST, A band of lake effect snow producing snow fall rates
of 2 to 4 inches per hour extended across southern Jefferson,
central Lewis, and northern Oswego counties, including the Tug Hill
Plateau. Blowing and drifting snow is also occurring within this
band, which will slowly wobble across the area through sunrise.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Lowville, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Mexico Point State
Park and Adams Center.
This includes Interstate 81 between exits 36 and 42.
Driving within this snow band will be extremely difficult to
impossible with deep snow cover on roads and visibilities down to
near zero at times. If you must travel across this area, slow down
and allow plenty of extra time to reach your destination.
LAT...LON 4353 7530 4351 7653 4356 7645 4356 7631
4358 7626 4378 7629 4384 7636 4385 7644
4386 7637 4394 7515 4361 7511
JJRLocal storm report, Dec 26, 7:43 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
743 AM EST TUE DEC 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 1 WNW FREDONIA 42.44N 79.35W
12/26/2017 M7.8 INCH CHAUTAUQUA NY COCORAHS
24-HOUR SNOWFALL.
0515 AM SNOW HIGHMARKET 43.58N 75.52W
12/26/2017 M22.3 INCH LEWIS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0600 AM SNOW 1 SSE SILVER CREEK 42.53N 79.16W
12/26/2017 M10.0 INCH CHAUTAUQUA NY COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW SILVER CREEK 42.53N 79.16W
12/26/2017 M10.0 INCH CHAUTAUQUA NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0600 AM SNOW PORT LEYDEN 43.58N 75.35W
12/26/2017 M21.7 INCH LEWIS NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 N SILVER SPRINGS 42.71N 78.09W
12/26/2017 M11.2 INCH WYOMING NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 E OSCEOLA 43.50N 75.70W
12/26/2017 M14.0 INCH LEWIS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 S DUNKIRK 42.47N 79.33W
12/26/2017 M8.0 INCH CHAUTAUQUA NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 4 ENE JAMESTOWN 42.11N 79.16W
12/26/2017 M3.5 INCH CHAUTAUQUA NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1702055
EVENT NUMBER BUF1702056
EVENT NUMBER BUF1702057
EVENT NUMBER BUF1702058
EVENT NUMBER BUF1702059
EVENT NUMBER BUF1702060
EVENT NUMBER BUF1702061
EVENT NUMBER BUF1702062
EVENT NUMBER BUF1702063
DPKLocal storm report, Dec 26, 7:49 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
749 AM EST TUE DEC 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 W WYOMING 42.82N 78.15W
12/26/2017 M14.2 INCH WYOMING NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1702064
DPKSpecial weather statement, Dec 26, 7:49 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
749 AM EST TUE DEC 26 2017
NYZ006>008-261545-
Jefferson-Oswego-Lewis-
749 AM EST TUE DEC 26 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 746 AM EST, A band of lake effect snow producing snow fall rates
of 2 to 4 inches per hour extended across southern Jefferson,
central Lewis, and northern Oswego counties, including the Tug Hill
Plateau. Blowing and drifting snow is also occurring within this
band, which will slowly wobble across the area through sunrise.
Locations impacted include...
Sandy Creek, Pulaski, Mannsville, Lorraine, North Osceola,
Highmarket, Lowville, Greig, and Lyons Falls.
This includes Interstate 81 between exits 36 and 40.
Driving within this snow band will be extremely difficult to
impossible with deep snow cover on roads and visibilities down to
near zero at times. If you must travel across this area, slow down
and allow plenty of extra time to reach your destination.
LAT...LON 4350 7537 4350 7599 4354 7643 4356 7643
4357 7636 4356 7631 4358 7626 4369 7626
4379 7631 4388 7514 4361 7511
WOODThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 7:48 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 57 min |
| Dec 25, 8:48 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 57 min |
| Dec 25, 9:10 PM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 65 min |
| Dec 25, 9:50 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 85 min |
| Dec 25, 10:40 PM EST | Special Weather Statement | BUF | Chautauqua, Livingston | 50 min |
| Dec 26, 4:14 AM EST | Small Craft Advisory | BUF | 62 hr | |
| Dec 26, 5:34 AM EST | Special Weather Statement | BUF | Lewis | 116 min |
| Dec 26, 10:40 AM EST | Special Weather Statement | BUF | Lewis | 3 hr |
| Dec 26, 1:34 PM EST | Special Weather Statement | BUF | Lewis | 3 hr |
| Dec 26, 2:22 PM EST | Winter Weather Advisory | BUF | Monroe, Niagara, Orleans, Wayne | 29 hr |
| Dec 26, 4:33 PM EST | Special Weather Statement | BUF | Lewis | 117 min |
| Dec 26, 6:30 PM EST | Special Weather Statement | BUF | Lewis | 2 hr |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.